MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52359
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: mobile: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a thoracic endovascular aneurysm repair procedure, an advance 35 lp low profile balloon catheter ruptured.The balloon catheter was used for pre-dilation, prior to placing a stent graft.The device was inflated once to 8 atmospheres, using an unknown inflation device and solution, when the rupture occurred.The balloon was not inflated within a stent.The device was removed by itself, and another device of the same type was used to complete the procedure.No adverse effects to the patient were reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a thoracic endovascular aneurysm repair procedure, an advance 35 lp low profile balloon catheter ruptured.The balloon catheter was used for pre-dilation, prior to placing a stent graft.The device was inflated once to 8 atmospheres, using an unknown inflation device and solution, when the rupture occurred.The balloon was not inflated within a stent.The device was removed by itself, and another device of the same type was used to complete the procedure.No adverse effects to the patient were reported.Additional information: h6 (annex g).Investigation - evaluation.Reviews of the complaint history, device history record, drawing, specifications, instructions for use, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which warn, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, which resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ the ifu further states, ¿note: if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ based on the available information, cook has concluded that a manufacturing and quality control deficiency contributed to this failure mode.A previous capa investigation determined that inadequate preventive maintenance of folding equipment, inadequate process controls for folding and bonding processes, and inadequate qc work instructions for inspection microtears were the root causes of this failure mode.Corrective actions were implemented to address these root causes after the reported lot for this complaint was manufactured.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12752463
Report Number1820334-2021-02442
Device Sequence Number20027396
Product Code DQY
UDI-Device Identifier10827002523590
UDI-Public(01)10827002523590(17)220806(10)9930054
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2022
Device Model NumberG52359
Device Catalogue NumberPTA5-35-80-8-4.0
Device Lot Number9930054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE/DRY SHEATH; GORE/DRY SHEATH
Patient SexUnknown